Flash Flood, Garland
- When
- July 9, 7:00 AM CST to 10:00 AM CST
- Where
- Garland County, Hot Spgs
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 34.500, -93.050
Nine roads in Hot Springs were closed due to high water.
Low pressure built into Arkansas on the 9th, with areas of heavy rainfall. During the morning hours, scattered to numerous showers and thunderstorms developed, mainly across central Arkansas, in advance of the area of low pressure.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
Low pressure built into Arkansas on the 9th, with areas of heavy rainfall. During the morning hours, scattered to numerous showers and thunderstorms developed, mainly across central Arkansas, in advance of the area of low pressure.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 9, 2:50 AM CST, 4 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 350 AM CDT MON JUL 9 2007 .SHORT TERM...TODAY THROUGH THURSDAY NIGHT MOISTURE LVLS HAVE CONTD TO INCRS ACRS THE REGION OVERNIGHT...WITH ALL BUT N-CNTRL AR SEEING DEWPOINTS IN THE LOWER 70S ATTM. AN AREA OF MID LVL CLOUDS HAS ALSO FORMED OVER SWRN AR/NRN LA THE PAST FEW HRS AHEAD OF UPPER LVL SYS TO OUR W. THE MODELS CONT TO INDC A RETURN TO UNSETTLED WX CONDS ACRS THE REGION STARTING TODAY AND CONTG THRU MUCH OF THE SHORT TERM. THE NAM IS VERIFYING BETTER THIS MRNG WITH ONGOING CONVECTION OVR THE PLAINS AND WL LEAN MORE TOWARDS IT/S SOLUTION FOR THIS FCST. LOW AND MID LVL MOISTURE WL CONT TO ADVECT NWD ACRS AR TODAY AHEAD OF UPR TROF AXIS. EXPECT SCTD SHRA/TSRA TO FORM AS THE DAY PROGRESSES. CONTD WITH SCTD POPS MOST AREAS TODAY...WITH LIKELY POPS IN THE SERN ZNS. OVERALL COVERAGE WL DIMINISH THIS EVENING WITH LOSS OF DAYTIME HEATING AND EWD PROGRESSION OF UPPER SYS. EXPECT A COMPLEX OF STORMS TO REFORM OVR THE PLAINS LATER TNGT...BUT MOST OF THIS ACTIVITY SHOULD RMN W OF AR. DIFFERENCES ARE NOTED BETWEEN THE MODELS AFTER TONIGHT REGARDING THE MOVEMENT OF THE NEXT CDFNT HEADING TOWARDS AR. THE NAM NOW TAKES THE BNDRY THRU MUCH OF AR BY LATE WED...WHILE THE GFS IS SLOWER AND HANGS THE FNT UP OVR NRN AR. THE PROGGED UPR FLOW PATTERN WOULD FAVOR THE NAM SOLUTION...BUT WE HAVE TO REMEMBER THAT THIS IS JULY AND THE TIME OF YEAR WOULD FAVOR THE GFS. WENT AHEAD AND RAISED POPS ACRS THE FA STARTING TUE NIGHT AND INTO WED WITH FNTL BNDRY EXPECTED TO BE WORKING INTO AR. LOCALLY HVY RAINFALL COULD AGAIN BE POSSIBLE DURG THIS PD AND WL NEED TO BE MONITORED CLOSELY BY LATER SHIFTS. LEFT CHCS OF SHRA/TSRA IN FOR THE REST OF THE PD /MAINLY AFTN AND EARLY EVENING/ WITH BNDRY LINGERING ACRS THE AREA. && .LONG TERM...FRIDAY THROUGH SUNDAY HIGHLY AMPLIFIED RIDGE WILL LINGER OVER THE WESTERN SECTIONS OF NORTH AMERICA WHILE HUGE CYCLONE CONTINUES OVER EASTERN CANADA... HELPING TO ESTABLISH NORTHWEST FLOW ALOFT WITH A LONG NORTHERLY FETCH ACROSS THE CENTRAL SECTIONS OF THE CONTINENT. SHORT WAVES OF ENERGY WILL BE SLIDING SOUTHEAST IN THAT FAST FLOW TOWARD THE STATE. THE SURFACE WILL SEE OUR FORECAST AREA LOCATED ON THE SOUTHERN EDGE OF LOWS TRACKING ACROSS THE GREAT LAKES. ONLY THE TAIL END OF SYSTEMS WILL BE AFFECTING US TO VARYING DEGREES...MAKING TIMING AND THE DETAILS DIFFICULT TO PIN POINT. QUITE OFTEN...FRONTS WILL STALL IN OUR VICINITY...SO RATHER THAN TRYING TO GET TOO SPECIFIC WITH THE FORECAST...WILL INCLUDE SCATTERED CONVECTION FOR THE ENTIRE LONG TERM. TEMPERATURES WILL REMAIN NEAR NORMAL FOR LOWS AND HIGHS WILL BE SOMEWHAT BELOW NORMAL WITH A WARMING BIAS TOWARD CLIMATOLOGY OUT IN TIME. && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...44 / LONG TERM...32 AVIATION...32
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 755 AM CDT MON JUL 9 2007 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-101000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 755 AM CDT MON JUL 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS MUCH OF THE AREA TODAY. NO ORGANIZED SEVERE WEATHER IS EXPECTED BUT ISOLATED STORMS MAY BRIEFLY BECOME STRONG WITH GUSTY WINDS AND POSSIBLY SMALL HAIL. ALSO...CONSIDERABLE DANGEROUS CLOUD TO GROUND LIGHTNING IS EXPECTED. IF THREATENING CLOUDS ARE SIGHTED APPROACHING FROM THE SOUTHWEST...PEOPLE SHOULD TAKE SHELTER IMMEDIATELY BECAUSE OF THE DANGER FROM LIGHTNING. LOCALLY HEAVY RAIN WILL BE POSSIBLE WHICH COULD CAUSE SOME FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH MUCH OF THE UPCOMING WEEK...OCCURRING MAINLY IN THE AFTERNOON AND EARLY EVENING. LOCALIZED GUSTY WINDS...HAIL AND FLOODING COULD RESULT BUT NO SIGNIFICANT HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 29
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 639 AM CDT MON JUL 9 2007 ARZ053-091220- CLARK- 639 AM CDT MON JUL 9 2007 ...SIGNIFICANT WEATHER ALERT FOR CLARK COUNTY UNTIL 715 AM CDT... AT 635 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GUM SPRINGS...MOVING NORTHEAST AT 15 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL...ONE HALF INCH DIAMETER OR LESS...WIND GUSTS UP TO 30 MPH AND LOCALLY HEAVY DOWNPOURS. AREAS THAT WILL BE AFFECTED INCLUDE ARKADELPHIA AND CADDO VALLEY. FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. 44
The Little Rock radar (KLZK), 81 km away, was scanning. The volume nearest the first event began at 13:01 UTC.
15 flash flood, 2 thunderstorm wind. Local standard time, as filed.
Nine roads in Hot Springs were closed due to high water.
Street flooding was reported on McNeal Street, Sullenberger, and East Page Street and several other streets in Malvern. One business was flooded.
A few streets were barricaded due to high water.
Flooding was reported on several city streets. County roads and Arkansas Highway 35 South were flooded. Major damage was reported to Brushy Creek Road, Jack White Road and Tom Taylor Road.
County roads were flooded around Woodlawn. Smith Road sustained considerable damage.
Heavy rains damaged roads around Kingsland. Cross Road suffered substantial damage.
A fence was blown down and a trampoline was blown 100 yards.
Street flooding was reported east of Arkansas Highway 9.
Flooding was reported on Arkansas Highway 9.
Several inches of water were noted in the post office. Several rural roads in the area were under water.|
Flash flooding was reported on Arkansas Highway 365.
Windchime Bridge was closed due to flash flooding.
The local emergency manager reported several roads in downtown Conway were closed due to flooding.
Arkansas State Police Troop F reported the northbound lane on U.S. Highway 167 was closed to repair a large pothole caused by flooding.
The local emergency manager reported that several roads in downtown Mayflower were closed due to flooding.
The local emergency manager reported telephone and power lines down from near Belleville to near Danville. Numerous trees were blown down, including one that blocked Arkansas Highway 307 North. Some barns and chicken houses had tin blown off their roofs. Shingles were removed from a roof near Danville. Damage was reported to an outbuilding.
Barricades were set out on Grinstead Street, just off Adams Avenue. There was minor flooding reported on Columbia near Hillside Baptist Church and on Lafayette at Cash. About 200 Ouachita Electric Cooperative Corp. customers were without power for a few hours.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2007Every state in 2007This day in weather historyWarnings in Arkansas, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 42827, 37155, 42826, 37156, 42836, 42837, 37201, 37159, 37160, 42838, 37163, 37166, 37191, 37199, 42823, 37188, 44548.